Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 3, 2006, 6:15 PM EST for Jefferson County, Leon County, Florida. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2006, 6:15 PM EST (23:15 UTC)
- Expired
- Feb 3, 2006, 6:45 PM EST
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 21 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 6:15 PM EST | HAIL 1.75 | 5 E Tallahassee, FL | NEAR CHAIRS |
| Feb 3, 6:35 PM EST | HAIL 0.25 | 15 E Tallahassee, FL | |
| Feb 3, 6:35 PM EST | HAIL 1.75 | 7 Se Tallahassee, FL | TRAM ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 4:49 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 032315 SVRTAE FLC065-073-032345- /O.NEW.KTAE.SV.W.0029.060203T2315Z-060203T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 615 PM EST FRI FEB 3 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JEFFERSON COUNTY IN FLORIDA THIS INCLUDES THE CITY OF MONTICELLO SOUTHEASTERN LEON COUNTY IN FLORIDA * UNTIL 645 PM EST * AT 611 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 25 MILES SOUTHWEST OF MONTICELLO...OR ABOUT 9 MILES SOUTHEAST OF TALLAHASSEE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTICELLO BY 645 PM EST... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3032 8432 3027 8414 3050 8377 3066 8398 $$ 8-JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 2:30 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 3, 2:30 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE FIRE WEATHER
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST FRI FEB 3 2006
.SYNOPSIS...A WEAK STALLED BOUNDARY POSSIBLE IN THE ANALYSIS OVER N
FL...WITH A WEAK SURFACE LOW OFF THE NE TX COAST. STILL EXPECTING
THE UPPER SHORTWAVE...NOT IN THE SE PLAINS...TO MOVE EAST & DEEPEN
OVER THE LOWER MS VALLEY. SURFACE DEWPOINT TEMPS HAVE REBOUNDED INTO
THE LOWER 60S OVER N FL...UPPER 50S NORTH OF THE BOUNDARY. WE ARE
SEEING SOME BREAKS IN THE CLOUD COVER THIS AFTERNOON & HEATING WILL
ADD TO THE UNSTABLE ATMOSPHERE. CURRENT LAPS DATA HAS THE MOST
UNSTABLE AIR OVER THE COASTAL WATERS. THEREFORE...UNTIL THE UPPER
ENERGY ASSOCIATED WITH THE SHORTWAVE OVER THE SE PLAINS REACHES N
FL...THEN CONVECTION WILL BREAK OUT. LOW LEVEL JET FORECAST IS
MARGINAL...BUT GOOD UPPER LEVEL DIVERGENCE WILL HELP. SPC DAY ONE
HAS THE ENTIRE AREA IN A SLIGHT RISK FOR STRONG TO SEVERE STORMS...&
THIS CONTINUES TO LOOK GOOD. SHOULD SEE ISOLATED STRONG TO SEVERE
LATE THIS AFTERNOON TO EVENING. MAIN THREAT SHOULD BE DAMAGING
WINDS...HAIL...& ISOLATED TORNADOES. WITH THURSDAYS HEAVY
RAIN...LOCALIZED FLOODING POTENTIAL WILL EXIST.
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY)...
AS STATED...CONVECTION THIS EVENING SHOULD BE MAXIMIZED FROM AROUND
22Z TO 06Z...AS THE MAIN SURGE OF UPPER DYNAMICS MOVES ACROSS THE
CWA. THE SURFACE LOW BY 06Z SATURDAY IS FORECAST TO BE IN THE
EASTERN TN VALLEY...WITH A COLD FRONT SOUTH TO THE FL PANHANDLE. BY
12Z SATURDAY...THE COLD FRONT SHOULD HAVE PUSHED TO NEAR
KGVN...TAKING MUCH OF THE CONVECTION WITH IT. WILL LEAVE A SMALL
CHANCE OF RAIN IN THE FORECAST EARLY SATURDAY...THEN BREAKING OUT
FROM NOON ON. NW FLOW SHOULD MIX THINGS QUICKLY AS WELL AS THE COLD
AIR ADVECTION. SOME STRATA-CU WILL BE POSSIBLE OVER THE AREA UNTIL
SUNSET. BREEZY CONDITIONS WILL ALSO BE POSSIBLE SATURDAY BEHIND THE
FRONT. THE BECOMING CLEAR & COLD. TEMPS LOWER TO AROUND 30 WITH SOME
WIND KEEPING TEMPS UP A BIT...ABOVE FREEZING ALONG THE COAST. SUNNY
& COOL FOR SUNDAY. TEMPS A BIT BELOW NORMAL.
.LONG TERM (MONDAY THROUGH FRIDAY)...
MEAN LONG WAVE TROUGH SETTLES OVER THE EASTERN U.S. A BIT BELOW
NORMAL TEMPS WILL BE EXPECTED. A FAST MOVING SYSTEM ON MONDAY WILL
BRING SOME CLOUDS & A SMALL CHANCE OF RAIN. ALSO A REINFORCING SHOT
OF COOL AIR FILTERS IN FOR TUESDAY TO WEDNESDAY...AS A SURFACE HIGH
PRESSURE SETTLES TO THE SE U.S. GENERALLY DRY THROUGH THURSDAY. THEN
THE NEXT FAST MOVING SYSTEM & COLD FRONT ON FRIDAY...WITH A SMALL
CHANCE OF RAIN.
&&
.MARINE...SCEC ON GOING WITH WIND & SEAS. STILL LOOKS TO INCREASE
TONIGHT AHEAD OF & BEHIND THE COLD FRONT TO SCA LEVELS. THIS SHOULD
LAST THROUGH SATURDAY NIGHT...ESPECIALLY IN THE WELL OFFSHORE
WATERS...THEN LOWERING TO SCEC ON SUNDAY. LOWERING BELOW SCEC LATER
SUNDAY TO MONDAY...THEN BACK TO SCEC AS THE MONDAY SYSTEM MOVES
THROUGH.
&&
.FIRE WEATHER...NO CONCERNS TODAY. ON SATURDAY...WILL ISSUE FIRE
WEATHER WATCH FOR INLAND N FL...WITH WIND SPEEDS AROUND 15 MPH OR
ABOVE & AN RH AROUND 35%...COULD SEE RED FLAG CONDITIONS FOR A FEW
HOURS LATE IN THE AFTERNOON. SUNDAY MAY DRY OUT A BIT MORE TO HAVE
NEAR 35% FOR A FEW HOURS. WILL ISSUE WATCH FOR SUNDAY AFTER LATER
RUNS ARE ANALYSIS.
&&
.AVIATION...AS A SURFACE FRONT MOVES THROUGH THE AREA TODAY IT WILL
BRING THE CHANCE FOR SHRA/TSRA TO ALL TAF SITES LATE THIS AFTERNOON
AND INTO THE EARLY EVENING. MVFR CONDITIONS WILL PREVAIL FOR MOST
SITES...BUT WILL HAVE TEMPO IFR INTO THE NIGHT. AFTER THE FRONTAL
PASSAGE...SKIES WILL BEGIN TO CLEAR BY 14Z SATURDAY AND WINDS OUT OF
THE NORTH MAY BE GUSTY AT TIMES SATURDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 53 60 29 62 / 50 20 00 00
PANAMA CITY 52 61 38 62 / 50 20 00 00
DOTHAN 50 56 32 58 / 50 20 00 00
ALBANY 50 57 31 58 / 50 20 00 00
VALDOSTA 54 60 32 61 / 50 20 00 00
CROSS CITY 56 63 35 62 / 50 20 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE
FL...FIRE WEATHER WATCH SATURDAY LATE AFTERNOON FOR INLAND
AREAS.
&&
AVIATION/FIRE WEATHER...AH/TB
PUBLIC/MARINE...MCTHazardous weather outlook, Feb 3, 5:22 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 522 AM EST FRI FEB 3 2006 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE REGION... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-032042- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 522 AM EST FRI FEB 3 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY FOG WILL LIFT THIS MORNING. THEN...ANOTHER STRONG LOW PRESSURE SYSTEM WILL DEVELOP IN LOUISIANA AND MOVE RAPIDLY NORTHEAST DRAGGING A COLD FRONT ACROSS THE LOCAL AREA LATER TONIGHT. AHEAD OF THE FRONT...THIS LOW WILL INTERACT WITH AN APPROACHING SHORT WAVE TO GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS ESPECIALLY ACROSS THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA BEGINNING LATE MORNING AND CONTINUING UNTIL THE FRONT PASSES. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE OVER THE COASTAL WATERS...FLORIDA PANHANDLE AND SOUTHEAST ALABAMA BUT ALL AREAS ARE AT RISK. THE STORM PREDICTION CENTER HAS PLACED ALL OF THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREATS FROM THESE STORMS WILL BE STRONG DAMAGING STRAIGHT LINE WINDS. FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE SEEN IN MANY OF THESE THUNDERSTORMS. SOME OF THE STRONGEST STORMS MAY PRODUCE SMALL HAIL. ALTHOUGH MARINE WINDS AND SEAS WILL DECREASE THIS MORNING...THEY WILL BE HIGHER WITH FREQUENT GUSTS NEAR ANY STORMS. AS THE FRONT EXITS FROM WEST TO EAST LATE TONIGHT...OFFSHORE WINDS AND SEAS WILL RAPIDLY INCREASE CREATING LIKELY SMALL CRAFT ADVISORY CRITERIA. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE PANHANDLE AND FRANKLIN COUNTY BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...AFTER THE FRONT EXITS...STRONG HIGH PRESSURE WILL BUILD IN DURING THE WEEKEND. BREEZY AND GUSTY OFFSHORE WINDS ARE EXPECTED ON SATURDAY. SKIES WILL CLEAR AND PREDAWN TEMPERATURES SATURDAY NIGHT INTO SUNDAY AND LIKELY SUNDAY NIGHT INTO MONDAY WILL DROP TO AT OR BELOW FREEZING IN MANY INLAND LOCATIONS. A SECOND STORM SYSTEM WILL APPROACH THE REGION ON TUESDAY WITH A CHANCE OF RAIN BUT NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. 24-BLOCK
In the hours before
Special weather statement, Feb 3, 4:52 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 452 PM EST FRI FEB 3 2006 FLZ007>019-026>029-034-GAZ155>160-040200- BAY FL-BROOKS GA-CALHOUN FL-COASTAL WALTON FL-DECATUR GA-DIXIE FL- FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL-HOLMES FL-INLAND WALTON FL- JACKSON FL-JEFFERSON FL-LAFAYETTE FL-LEON FL-LIBERTY FL-LOWNDES GA- MADISON FL-SEMINOLE GA-TAYLOR FL-THOMAS GA-WAKULLA FL-WASHINGTON FL- INCLUDING THE CITIES OF...APALACHICOLA...BAINBRIDGE...BLOUNTSTOWN... BONIFAY...CAIRO...CALLAWAY...CARRABELLE...CHIPLEY...CRAWFORDVILLE... CROSS CITY...DE FUNIAK SPRINGS...DONALSONVILLE...MADISON... MARIANNA...MAYO...MONTICELLO...PANAMA CITY...PANAMA CITY BEACH... PERRY...PORT ST. JOE...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...TALLAHASSEE...THOMASVILLE...VALDOSTA AND VERNON 452 PM EST FRI FEB 3 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A SMALL PORTION OF SOUTHWEST AND SOUTH CENTRAL GEORGIA... THE FLORIDA BIG BEND...AND THE EASTERN PANHANDLE...EFFECTIVE UNTIL 900 PM EST (800 PM CST) FRIDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...SEMINOLE...DECATUR...GRADY...THOMAS...BROOKS... AND LOWNDES. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 8:14 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 3, 12:14 AM EST | Special Marine Warning | TAE | 61 min | |
| Feb 3, 1:08 AM EST | Special Marine Warning | TAE | 67 min | |
| Feb 3, 1:57 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 48 min |
| Feb 3, 2:13 AM EST | Special Marine Warning | TAE | 47 min | |
| Feb 3, 3:10 AM EST | Dense Fog Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 6 hr |
| Feb 3, 4:00 PM EST | Special Marine Warning | TAE | 60 min | |
| Feb 3, 4:19 PM EST | Special Marine Warning | TAE | 56 min | |
| Feb 3, 4:54 PM EST | Severe Thunderstorm Warning | TAE | Franklin | 51 min |
| Feb 3, 5:02 PM EST | Severe Thunderstorm Warning | TAE | Bay, Gulf | 28 min |
| Feb 3, 5:04 PM EST | Severe Thunderstorm Warning | TAE | Taylor | 23 min |
| Feb 3, 5:15 PM EST | Special Marine Warning | TAE | 60 min | |
| Feb 3, 5:34 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 41 min |
| Feb 3, 5:57 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 3, 6:05 PM EST | Severe Thunderstorm Warning | TAE | Franklin | 25 min |
| Feb 3, 6:21 PM EST | Severe Thunderstorm Warning | TAE | Taylor | 59 min |
| Feb 3, 6:28 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.